Results 1 to 5 of 5
Getting off Suboxone- how to do it??
  1. #1
    livetillidie is offline New Member
    Join Date
    Oct 2007
    Posts
    4

    Default Getting off Suboxone- how to do it??

    I have been taking suboxone 8 months now, I think my doc has had me on way too long and she wont talk about a taper. I want off, I want done with all this. I need to move on with me LIFE. I am 24 years old and I dont want to do any more permenate damage to my body then Ive already done. My body is a creative being capable of making life, what will that life be with all this ******************** going in it. I feel like a hypocrate. I eat organic, and do yoga, buy local, dont use plastic and avoid pesticieds, and Ive been putting these damaging damning toxins in my body for the past 5 years (atimes more at times less) When I started Suboxone I thought I'd be off it by the end of summer and be clean starting graduate school. Here I am in a new state where I had a docs appointment cancelled (for a seperate problem) when they found out I took Sub and then banished from their clinic!! I have no friends, no family, no one knows my past and Im running out of pills fast(feeling scared and glad). Im at 8mg a day down from 24mg. I have a few pills left but I fingured it would be better just to stop now, that way I pick when, the supply doesnt. Im am at day 3 no opiates of any kind. Todays been rough, real rough, I had too leave class early I felt so bad. I had been told the WDs from suboxone were not too bad, This is true if they peak at three days, but if there just starting I'd beg to differ. Does any one have experiance dropping Sub cold at a dose of 8 mg or higher? how bad does it get? how long does it last? Im scared but I need to do this, I need to know a time frame though because of School. I want to know what Im in for, no one seems to have this info. Ive gone through Methadone WDs and if it lasts that long, Ive got to rethink my plan. Help, advice, experiance, anything??????

  2. #2
    Join Date
    Aug 2006
    Location
    New Jersey
    Posts
    59

    Cool How To Come Off Suboxone.....

    My advice? Very slooooowly.

    After an addiction to percs and oxycontin, I began Suboxone a very long time ago (in comparison to you that is). I was lucky enough to find a doctor who was extremely patient and sensitive to my fears.

    I tried to drop off too. I was only at 1mg a day. The w/d didn't start for a few days, but when they hit...WHAM! It was awful! The flu-like symtoms and agitation were unbearable to me!

    It was then that I began to break my 2mg tablet in fourths and tapered from there. It got to the point where I was only taking that half mg every other day and then every third day. I finally got to the point where the taste of the sub was getting me sick!

    This is ONLY MY OPINION, however, I have read nightmare stories about coming of sub's. So naturally I was anxious also. I think the way I did it was the best way. And that was very very very slowly. From the point of jumping off cold turkey to the day I completely realized I hadn't taken a piece of sub was approximately 8 months. But I did it! Its been over 30 days since my last sub and I am so happy!

    I really don't see the need for you to divulge to a clinic that you are on sub's. Unless they are going to prescribe an opiate such as percocet, why would they need to know anyway. None of their damn business.

    When you feel like a hypocrite, just think back to the reason you started sub's in the first place. Remember that person? Now SHE was a hypocrite!!

    Take your time, please. You'll be glad you did! I am!

    Email me anytime!
    sheloveskoalas@yahoo.com

    Godspeed my friend! In God's time, not ours......
    Janice
    I shall remain grateful for Suboxone...........

  3. #3
    pirate82 is offline New Member
    Join Date
    Oct 2007
    Posts
    1

    Wink I can tell you

    My experience, I being using Lortab, Viocodin, and even morphine (pills) since 2000 because of a back fracture. On April 19 2004 I realize that I was willing to loose my wife, my house, everything for a few pills (I ran out). In that same moment I realize what I was saying and I made my mind that I was going to take care of this. I stop cold turkey and you can imagine the hell that is. Anyway still three months and still I was drepressed. I decided that I need it more help. I went to a local place named The Pain Clinic. I had a consult with a certified Suboxone Dr. (The doctor must have a certification by FDA). Well anyway that's when I started with Suboxone. At the begining I started with 8 miligrams in the morning and again another 8 miligrams in the afternoon. Anyway this went on for approximately 3 months. My doctor was not tapping my medication so I decided to start tapping the medication myself. Started with 1 1/2 (8 X 4mgs = 12 miligrams from 16. After 3 years and 6 months (this Last Thursday) I was all the way down to 1 miligram a day half in the morning and the other half in the afternoon. Yes it took me a long time but it was worth it because I was able to cope with my family, my job (Software Enginneer) and everything else. If I had left the decision of tapping my medication to the Dr. I must likely will be in a higher dosage. Now getting of suboxone. I stop this last thursday (October 25, 2007) and I started to suffer the widthdraw effects on Friday afternoon, Saturday, Sunday and Monday I was in hell but I survive. Today is Tuesday October 30 and I feel much, muich better so I can tell you that you will suffer some widthdraw from suboxone no matter what you do unless you to one of those clinics that put you to sleep for 5 days straight and by the time you walk most of the widtdraw is gone. I feel already a new person and I finaly see the light at the end of the tunnel. I don't know if anybody else responded to your entry in this site but I felt that I need it to share my experience.

    I reduced the amount of Suboxone on my own so the medication was lasting me much longer and I did not had to get a refill every 30 days but every 45 days and so on. With seven pills I could last a complete month. I did this by not telling the doctor exactly how much I lower my dosage just in case something happen.

    You say you do not have anyone that you could depend on helping you while you strugle with this and that may be the only difference between me and you, I had my family, my wife, and a few close friends, they knew what I was trying to do and they will ask me how low I got my dosage every month. Still you can find a lot of help in these boards and also getting a counselor helps a lot. Yes I was scared and no matter even if you do everything that I did you still have to go some widthdraw but nothing like the widtdraw from any opiates such Lortab, etc... I did got straight from the Lortab. Suboxone made it much more easier and only in 5 days and feel great. I hope you get this and somehow this help you in your trying times. I hope that God bless you with the strentgh to go thru this ordeal. Let me know if you have any questions.
    Last edited by pirate82; 10-30-2007 at 08:11 PM.

  4. #4
    Ladylee is offline New Member
    Join Date
    Oct 2007
    Posts
    9

    Default dont jump from 8mgs

    Hey live
    I think 8mgs will be too high to jump off of. If you cant get anymore sub, try skipping some days to get it out of your system then just take a tiny piece, and repeat until done. From what I have read elsewhere is that sub w/d is easiest when there is less than 1mg in our bodies. 8mgs everydays is going to stack up from the long 1/2 life. I have read a positive story of someone jumping from 4mgs and another from 6mgs. Youll need to have medicine like clonidine to help you. good luck-- keep us posted

  5. #5
    Join Date
    Aug 2006
    Location
    New Jersey
    Posts
    59

    Default Tapering.....

    Tapering at an extremely slow pace will allow you to come off Suboxone without any or perhaps minimal w/d.

    In my experience, jumping off at 1mg every other day was STILL PAINFUL!
    So I gave up after 3 days of torture. Back on Sub's at 1mg every other day and did not take anything until w/d symptoms showed up.

    *Note: Withdrawal symptoms do not show up until days after your last dose!

    I began cutting my 2mg tablets in quarters and weaning from there. My decision to take the Sub ONLY when I would feel w/d may have been the key for me. I dunno. I do know that after awhile I would realize that I hadn't taken a "piece" for quite a few days. Those days when I needed to take a dose were sloooowly but surely spreading further and further apart. Until the day I realized that I had not had the Sub for 8 days.......!!!!!!!!!

    I have not dosed since September 21st, (I thought it was earlier in September but I was wrong!)

    Perhaps everyone is different while tapering, w/d, and jumping off. All I can tell you is that I suffered NO w/d. So don't let anyone tell you that you will definately experience w/d, discomfort. I am living proof that it's not true!

    Side note: I am meeting with my Sub doctor to get the exact tapering method we used and the dates of the taperings. Since I'm not exactly sure of mg/dates, please excuse me ahead of time if I posted different mg/dates. I only know that the slooooooooooooooooooooower the better!!
    Janice
    I shall remain grateful for Suboxone...........

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22